About this Journal Submit a Manuscript Table of Contents
Mathematical Problems in Engineering
Volume 2012 (2012), Article ID 906486, 18 pages
http://dx.doi.org/10.1155/2012/906486
Research Article

Strong Truncation Approximation in Tandem Queues with Blocking

Laboratory of Modeling and Optimization of Systems (LAMOS), University of Béjaïa, 06000 Béjaïa, Algeria

Received 5 September 2012; Revised 25 November 2012; Accepted 25 November 2012

Academic Editor: Wei-Chiang Hong

Copyright © 2012 Karima Adel-Aissanou et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. C. Tijms, “Stochastic modelling and analysis,” in A Computational Approach, John Wiley & Sons, New York, NY, USA, 1986.
  2. G. Bolch, S. Greiner, H. Meer, and K. S. Trivedi, Queueing Networks and Markov Chains: Modeling and Performance Evaluation with Computer Science Applications, John Wiley & Sons, New York, NY, USA, 2006.
  3. T. Phung-Duc, “An explicit solution for a tandem queue with retrials and losses,” Operational Research, vol. 12, no. 2, pp. 189–207, 2012. View at Publisher · View at Google Scholar · View at Scopus
  4. N. M. van Dijk, “Truncation of Markov chains with applications to queueing,” Operations Research, vol. 39, no. 6, pp. 1018–1026, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. N. M. van Dijk, “Error bounds for state space truncation of finite Jackson networks,” European Journal of Operational Research, vol. 186, no. 1, pp. 164–181, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. E. Seneta, “Finite approximations to infinite non-negative matrices,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 63, pp. 983–992, 1967. View at Zentralblatt MATH
  7. D. Gibson and E. Seneta, “Augmented truncations of infinite stochastic matrices,” Journal of Applied Probability, vol. 24, no. 3, pp. 600–608, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. D. Gibson and E. Seneta, “Monotone infinite stochastic matrices and their augmented truncations,” Stochastic Processes and their Applications, vol. 24, no. 2, pp. 287–292, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. D. Wolf, “Approximation of the invariant probability measure of an infinite stochastic matrix,” Advances in Applied Probability, vol. 12, no. 3, pp. 710–726, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. D. P. Heyman, “Approximating the stationary distribution of an infinite stochastic matrix,” Journal of Applied Probability, vol. 28, no. 1, pp. 96–103, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. W. K. Grassmann and D. P. Heyman, “Computation of steady-state probabilities for infinite-state Markov chains with repeating rows,” ORSA Journal on Computing, vol. 5, pp. 292–303, 1993.
  12. D. Freedman, Approximating Countable Markov Chains, Springer, New York, NY, USA, 2nd edition, 1983.
  13. B. Heidergott and A. Hordijk, “Taylor series expansions for stationary Markov chains,” Advances in Applied Probability, vol. 35, no. 4, pp. 1046–1070, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. B. Heidergott, A. Hordijk, and N. Leder, “Series expansions for continuous-time Markov processes,” Operations Research, vol. 58, no. 3, pp. 756–767, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. B. Heidergott, A. Hordijk, and M. van Uitert, “Series expansions for finite-state Markov chains,” Probability in the Engineering and Informational Sciences, vol. 21, no. 3, pp. 381–400, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. G. E. Cho and C. D. Meyer, “Comparison of perturbation bounds for the stationary distribution of a Markov chain,” Linear Algebra and its Applications, vol. 335, pp. 137–150, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. S. Kirkland, “On a question concerning condition numbers for Markov chains,” SIAM Journal on Matrix Analysis and Applications, vol. 23, no. 4, pp. 1109–1119, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. S. Kirkland, “Digraph-based conditioning for Markov chains,” Linear Algebra and its Applications, vol. 385, pp. 81–93, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. M. Neumann and J. Xu, “Improved bounds for a condition number for Markov chains,” Linear Algebra and its Applications, vol. 386, pp. 225–241, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. V. V. Anisimov, “Estimates for deviations of transient characteristics of inhomogeneous Markov processes,” Ukrainian Mathematical Journal, vol. 40, no. 6, pp. 588–592, 1988. View at Publisher · View at Google Scholar
  21. S. T. Rachev, “The problem of stability in queueing theory,” Queueing Systems, vol. 4, no. 4, pp. 287–317, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. D. Aïssani and V. N. Kartashov, “Ergodicity and stability of Markov chains with respect to operator topology in the space of transition kernels,” Doklady Akademii Nauk Ukrainskoi SSR A, vol. 11, pp. 3–5, 1983.
  23. N. V. Kartashov, Strong Stable Markov Chains, VSP, Utrecht, The Netherlands, 1996.
  24. A. Yu. Mitrophanov, “Sensitivity and convergence of uniformly ergodic Markov chains,” Journal of Applied Probability, vol. 42, no. 4, pp. 1003–1014, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. K. Abbas and D. Aïssani, “Structural perturbation analysis of a single server queue with breakdowns,” Stochastic Models, vol. 26, no. 1, pp. 78–97, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. N. V. Kartashov, “Strongly stable Markov chains,” Journal of Soviet Mathematics, vol. 34, no. 2, pp. 1493–1498, 1986. View at Publisher · View at Google Scholar · View at Scopus
  27. A. Hordijk and N. van Dijk, “Networks of queues with blocking,” in Performance '81, pp. 51–65, North-Holland, Amsterdam, The Netherlands, 1981.
  28. O. J. Boxma and A. G. Konheim, “Approximate analysis of exponential queueing systems with blocking,” Acta Informatica, vol. 15, no. 1, pp. 19–66, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. F. S. Hillier and R. W. Boling, “Finite queues in series with exponential of Erlang service times—a numerical approach,” Operations Research, vol. 15, pp. 286–303, 1967.
  30. G. Latouche and M. F. Neuts, “Efficient algorithmic solutions to exponential tandem queues with blocking,” Society for Industrial and Applied Mathematics Journal on Algebraic and Discrete Methods, vol. 1, no. 1, pp. 93–106, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH